Alert archive / Georgia / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 101, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 7, 1999, 5:46 PM EDT for Effingham County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 7, 1999, 5:46 PM EDT (21:46 UTC)
- Expired
- Sep 7, 1999, 6:20 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Effingham County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 5:50 PM EDT | Thunderstorm Wind 50 | Guyton, GA | Trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1869 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
549 WUUS1 KCHS 072147 RRA SVRCHS GAC103-072220- BULLETIN...IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 546 PM EDT TUE SEP 7 1999 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA. * UNTIL 620 PM EDT. * AT 545 PM EDT...DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CLYO...DRIFTING SOUTHWEST. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPRINGFIELD...SHAWNEE. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS $$ JAC/RVT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:00 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 7, 3:00 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 300 PM EDT TUE SEP 7 1999 WK SFC TROF STILL IN THE CENTRAL PORTION OF THE STATE. DO NOT EXPECT THIS FEATURE TO CHG MUCH OVER THE NEXT COUPLE OF PDS WITH WK FRONT CURRENTLY TOUCHING N GA WASHING OUT THROUGH WED. MODELS SHOWING SIGNIFICANT DIFFERENCES FROM 36-48 TIMEFRAME. AVN DEVELOPING MORE PRONOUNCED SFC/LLVL LOW NR THE GA/FL AHEAD OF APPROACHING FRONT. NOT SOLD ON THIS TO THAT EXTENT. ETA IS WEAKER. LIKE A MIX OF NGM AND ETA THROUGHOUT THE PD. UPR LEVEL VORT MAX REMAINS WELL TO THE N. ENUF ENERGY AND UVV REACHING INTO THE AREA TONIGHT TO CONT A SLGT CHC/CHC POPS. CURRENT ACTIVITY SURROUNDING THE CHS CWA SHOULD PUSH A FEW OUTFLOW BOUNDARIES TO HELP KICK OFF SOME STORMS THRU MOST OF FIRST PD. CHC POPS WILL CONT THROUGH WED...AND ALTHOUGH LINGERING ISOLD TSTM POSS 3RD PD...WILL NOT MENTION IN ZONES. EXPECT 4TH PD ACTIVITY AGAIN AHEAD OF STRONGER FRONT MOVING IN FROM THE NW. IN THE EXTENDD...FRONT SHOULD BE ALONG THE COAST EARLY ON FRI. ATTIM WILL CARRY CHC POP EARLY ALONG THE COAST FRI...DRY FOR THE REMAINDER OF THE PD. FAN AND FWC TEMPS ARE SURPRISINGLY VERY CLOSE THRU THU. DO NOT SEE A REASON TO DEVIATE FAR FROM THEM. CWF: FCST PACKAGE WILL CONTINUE THE FLOW FROM A GENERAL SOUTHERLY DIRECTION AS SFC TROF WEAKENS AND COLD FRONT APPROACHES ON THU. SPEEDS WILL MAINLY AVERAGE 10 KT WITH SEAS 2 TO 3 FT. THE TRICKY PART OF FCST IS ON THU WHERE MODEL DIFFERENCES ARE LARGE AT 12Z. POSITION OF WEAK SFC LOW DEVELOPING ON THU WILL DICTATE 4TH PERIOD DIRECTIONS. WILL LEAN AGAINST THE TROF POSITION OF AVN AND COMPROMISE A SOLN FROM AN EXTRAPOLATED NGM/ETA BLEND. CHS BB 074/090 073/089 070 252313 CHL BB H080/089 079/087 075 252313 NBC BB 075/091 074/089 071 252313 SAV BB 074/090 072/089 070 252313 .CHS... SC...NONE. GA...NONE. MJR/RVT
Nearby
Severe Thunderstorm Warnings in Georgia, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.